MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Catalog Number TCT75
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a proctectomy surgery, when firing, the staples couldn't be deployed.Changed another device to complete the surgery.There was no patient consequence reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4) date sent 5/1/2025 d4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(9).Date sent 5/21/2025 the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/29/2025.D4 batch #354d84.Investigation summary: the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the tct75 device was received with no apparent damage, with no reload present.The device was tested for functionality with a test reload and it fired, cut, and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reached on the cause of the reported event, it should be noted that the instrument should be placed across the tissue for transection or into the lumen to form an anastomosis.For instruments with no knife, place the instrument across the tissue to be stapled.With the alignment/locking lever in the completely opened position, join the instrument halves together by aligning from either the front, center or back of the instrument.To adjust tissue on the forks before firing, move the alignment/locking lever to the intermediate position.This allows maneuvering of the tissue while the instrument halves are joined.Close the alignment/locking lever completely when the tissue is properly in place.To fire the linear cutter, place the thumb on the firing knob and two fingers on the shoulders of the linear cutter.Fire the instrument by pushing the firing knob completely forward.Completely return the firing knob to the original ¿return knob here¿ position.Separate the instrument halves by opening the alignment/locking lever and remove the instrument.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 354d84, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21941581
Report Number3005075853-2025-03169
Device Sequence Number9121495
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public(01)10705036013150(17)291231(10)403D66
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTCT75
Device Lot Number403D66
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/20/2025
05/26/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/21/2025
05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown